FOR IMMEDIATE RELEASE – February 20, 2014 – On Feb. 14, 2014 , Med-Vet International initiated a nationwide recall of 140 boxes of 1/2cc U-40 insulin syringes. The syringes have been found to be labeled with 40 units per 1/2cc syringe and they should be marked with only 20 units per 1/2cc, which potentially could result in lower than prescribed doses of insulin. Animals receiving subtherapeutic doses of insulin may exhibit signs and symptoms consistent with hyperglycemia including, but not limited to dehydration, increase in thirst, increase in urination, malaise or lethargy, and urinary tract infection in addition to increasing the risk of developing diabetic ketoacidosis. The long term failure to adequately control blood glucose levels can result in vision problems, neuropathy, and damage to the pancreas.
More information can be found on the FDA website – http://www.fda.gov/Safety/Recalls/ucm386613.htm